Puerto Rico, 2007Debris Flow and Heavy Rain in Puerto Rico, April 30, 2007
April 30, 2007 · NWS SJU · 5 events in 3 counties and zones
Numerous showers developed over Puerto Rico during the afternoon hours. Heavy rains were detected across the north central and northwest part of the island.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers developed over Puerto Rico during the afternoon hours. Heavy rains were detected across the north central and northwest part of the island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 30, 12:07 PM AST, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 30, 12:07 PM AST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1207 PM AST MON APR 30 2007
.UPDATE...SCATTERED SHOWERS ARE CURRENTLY DEVELOPING OVER SECTIONS
OF THE INTERIOR AND NORTHEASTERN PUERTO RICO. WITH AMPLE
AVAILABLE LOW LEVEL MOISTURE...AND GOOD DIURNAL HEATING...EXPECT
THIS SHOWER ACTIVITY TO CONTINUE TO DEVELOP AND SPREAD ACROSS MUCH
OF NORTHERN PUERTO RICO THROUGH THE AFTERNOON HOURS. INHERITED
FORECAST CONTAINED NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER
LARGE SECTIONS OF NORTHWESTERN PUERTO RICO...AND THIS FORECAST
SEEMS TO BE ON TRACK WITH CURRENT DEVELOPMENT. WENT AHEAD AND SENT
A QUICK UPDATE TO THE FORECAST...BUT NO SIGNIFICANT CHANGES
NECESSARY AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 439 AM AST MON APR 30 2007/
SYNOPSIS...AT UPPER LEVELS...THE SOUTH FORK OF THE SUB TROPICAL
JET MOVES EAST OVER THE BAHAMAS AND EXTENDS NORTH OF PUERTO RICO
AND THE U.S. VIRGIN ISLANDS. RIDGING DEVELOPS OVER THE LOCAL AREA
TUESDAY AND WEDNESDAY...BUT FLOW BEGINS TO TURN SOUTHWEST ON
WEDNESDAY AND THURSDAY. FLOW RETURNS TO A SLIGHT ANTICYCLONIC
CONFIGURATION ON FRIDAY. A POSITIVELY TILTED TROUGH SWEEPS OUT OF
THE UNITED STATES ON FRIDAY NIGHT AND FORMS A STRONG LOW NORTH OF
SAINT THOMAS NEAR 35 NORTH...PULLING STRONG WEST SOUTHWEST FLOW
OVER THE AREA SUNDAY THROUGH TUESDAY IN THE FOLLOWING WEEK.
AT MID LEVELS...HIGH PRESSURE REMAINS SOUTH WHILE LOW PRESSURE
HOLDS WELL TO THE NORTH UNTIL MID WEEK. ON THURSDAY A RIDGE
EXTENDS ACROSS THE U.S. VIRGIN ISLANDS AND ACROSS THE WESTERN
ATLANTIC JUST NORTH OF THE BAHAMA ISLANDS. THIS RIDGE BECOMES MORE
NORTH-SOUTH AND DRIFTS EAST TO THE THE LONGITUDE OF THE WINDWARD
ISLANDS ON FRIDAY. DURING THE WEEKEND TROUGHING DIGS INTO THE
WESTERN ATLANTIC AND HIGH PRESSURE REMAINS IN THE SOUTHERN
CARIBBEAN. A VIGOROUS LOW NORTH OF THE U.S. VIRGIN ISLANDS BETWEEN
35 TO 40 NORTH DURING THE EARLY PART OF THE FOLLOWING WEEK CAUSES
MID LEVEL FLOW TO BECOME WEST SOUTHWEST.
AT LOWER LEVELS...HIGH PRESSURE OVER THE EAST CENTRAL ATLANTIC
BUILDS SOMEWHAT OVER THE NEXT SEVERAL DAYS JUST EAST OF THE
WINDWARD ISLANDS. THIS CREATES A MORE SOUTHEASTERLY FLOW OVER
PUERTO RICO AND THE ENTIRE EASTERN CARIBBEAN. PATCHES OF GOOD
MOISTURE TRAVEL THROUGH THIS FLOW BRINING SCATTERED SHOWERS.
MOISTURE INCREASES AT LOWER LEVELS WEDNESDAY AND THEN FLOW
CONVERGES INTO LOW PRESSURE EAST OF FLORIDA LATER IN THE WEEK...
CREATING A STREAM OF HIGH RELATIVE HUMIDITY FLOW FROM PUERTO RICO
NORTHWEST THAT PERSISTS INTO THE WEEKEND. THE LOW PRESSURE MOVES
EAST NORTHEAST INTO THE WESTERN ATLANTIC TRAILING A COLD FRONT
THAT APPROACHES THE AREA ON SUNDAY AND STALLS JUST NORTH THROUGH
THE BEGINNING OF THE FOLLOWING WEEK.
DISCUSSION...THE GFS HAS DONE ITS BEST TO FOLLOW THE MOIST
PATCHES THAT HAVE BEEN MIGRATING ACROSS THE ATLANTIC AND INTO THE
EASTERN CARIBBEAN AND OVER THE LOCAL ISLANDS. RADAR SHOWS THAT THE
MODEL HAS DONE FAIRLY WELL AT TRACKING THE LATEST BAND STILL
APPROACHING ACCORDING TO NWS DOPPLER RADAR. SHOWERS HAVE CROSSED
SAINT CROIX...BRUSHED BY SAINT THOMAS AND ENTERED THE EAST COAST
OF PUERTO RICO. WITH SHOWERS ALREADY MOVING TOWARD THE WEST
NORTHWEST ENOUGH MOISTURE SHOULD STILL BE LINGERING OVER PUERTO
RICO TO HAVE ANOTHER FAIRLY ACTIVE DAY OVER THE NORTHWEST QUADRANT
OF THE ISLAND. ADD TO THIS THE LIKELIHOOD OF SEA BREEZES ALONG THE
NORTH AND SOUTH COASTS AND GOOD HEATING OVER THE INTERIOR...THE
CONVERGENCE OVER THE NORTHWEST QUADRANT SHOULD BE AT LEAST AS GOOD
AS THE PREVIOUS TWO DAYS WHEN SHOWERS COVERED AT LEAST 80 PERCENT
OF THE WESTERN INTERIOR ZONE AND AMOUNTS OF 2 TO 3 INCHES FELL IN
SOME OF THE AREAS WITH THE MOST RAIN. TUESDAY DOES NOT HAVE AS
MUCH MOISTURE IN THE MODELS...BUT WEDNESDAY MARKS THE BEGINNING
OF INCREASING MOISTURE IN A STEADY SOUTHEAST FLOW AT 850 MB.
MOISTURE THEN INCREASES OVER THE ISLAND AND TO THE
NORTHWEST THROUGH THURSDAY. THE GFS BEGINS TO BRING IN PRECIPITABLE WATER VALUES OF 1.8 TO 2.0
INCHES AND THERE IS LITTLE CHANGE UNTIL HIGHER AMOUNTS APPEAR
EARLY NEXT WEEK. SINCE THIS WET TREND HAS BEEN BEING HERALDED BY
THE GFS FOR AT LEAST THREE DAYS NOW...WITH ONLY MINOR
FLUCTUATIONS...HAVE BROUGHT THE GRIDS INTO FULL ALIGNMENT.
AND...CONSIDERING THAT THE PAST FEW DAYS HAVE BROUGHT SIGNIFICANT
RAIN AMOUNTS TO THE NORTHWEST...IN MODEST MOISTURE...AM CONCERNED
WHAT WILL HAPPEN WHEN MOISTURE INCREASES...WITH ALREADY WET SOILS.
THE GFS CONTINUES SOUTHEAST FLOW AT LOWER LEVELS FROM THE REST OF
THIS WEEK AND INTO THE NEXT...AND...INTRODUCES SOME UNCERTAINTY AS
TO WHETHER A BOUNDARY WILL BE STRONG ENOUGH TO INVADE THE AREA
WITH NORTH OR NORTHEASTERLY SURFACE FLOW BY SUNDAY OR LATER. THIS
BOUNDARY PASSAGE BEING INITIATED BY STRONG LOW PRESSURE THAT
DEEPENS OVER THE WEST CENTRAL ATLANTIC DURING THE WEEKEND.
UNFORTUNATELY MODELS SEEM TO INDICATE EVEN MORE WET WEATHER SUNDAY
THROUGH TUESDAY AS THIS BOUNDARY SETS UP IN A SIMILAR MANNER TO
THE ONE THAT RETREATED ONLY FOUR OR FIVE DAYS AGO.
AVIATION...LOW LEVEL FLOW WILL BEGIN TO SWITCH TO THE EAST
SOUTHEAST AND CLOUDINESS WILL INCREASE OVER THE AREA THROUGH
THURSDAY. SIGNIFICANT OBSTRUCTIONS TO VISIBILITY AND UNSTABLE
WEATHER IS EXPECTED TO BEGIN WEDNESDAY AND THURSDAY. ALSO
SIGNIFICANT WEATHER EN ROUTE TO MIAMI IS EXPECTED AFTER TUESDAY.
MARINE...WINDS WILL INCREASE TUESDAY AND WEDNESDAY AND LOCAL SEAS
WILL FOLLOW. WINDS WILL LOCALLY REACH SMALL CRAFT CRITERIA IN A
FEW AREAS TUESDAY AND WEDNESDAY...BUT SEAS ARE EXPECTED TO REMAIN BELOW
7 FEET THROUGHOUT THE PERIOD.
HYDROLOGY...SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCAL FLOODING
OF SMALL STREAMS AND URBAN AREAS IN WESTERN PUERTO RICO THIS
AFTERNOON AND POSSIBLY TUESDAY AFTERNOON AS WELL...DUE TO THE
LOCAL LOW OVER THE WESTERN END OF THE ISLAND. ALSO WINDS AT 850 MB
ARE EAST SOUTHEAST...AND TOGETHER WITH THE SEA BREEZE ON THE NORTH
COAST...CONSIDERABLE CONVECTIVE ACTIVITY WILL FORM OVER THE AREA
AGAIN. BEGINNING WEDNESDAY AND THURSDAY MOISTURE IS INDICATED IN
THE MODELS FROM PUERTO RICO AND THE U.S. VIRGIN ISLANDS NORTHWEST
IN CONVERGENT FLOW AROUND THE SOUTHWESTERN PERIPHERY OF THE HIGH
PRESSURE. THIS CONSISTENT PATTERN WITH LITTLE INTERRUPTION OF
DRIER AIR WILL MAKE LOCAL FLOODING OF URBAN AND SMALL STREAMS
ALMOST INEVITABLE WITH OTHER RIVER FLOODING POSSIBLE OVER THE
NORTHERN HALF OF PUERTO RICO AND MUCH OF ITS MOUNTAINOUS SPINE.
RAIN AMOUNTS IN THE U.S. VIRGIN ISLANDS SHOULD BE CONSIDERABLY
LESS...WITH LESS DANGER OF FLOODING...HOWEVER LOCAL PERSISTENT
CELLS COULD YIELD SOME ISOLATED FLOODING THERE AS WELL. THERE IS
SOME UNCERTAINTY IN THE RAIN AMOUNT EXPECTED OVER THE AREA...BUT
FEEL THAT THERE IS SUFFICIENT RISK OF FLOODING AND MUDSLIDES TO
ISSUE A HYDROLOGIC OUTLOOK FOR THIS WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 85 75 85 75 / 40 30 30 50
STT 83 76 82 76 / 40 40 40 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
04/99
Hazardous weather outlook, Apr 30, 6:00 AM AST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON APR 30 2007
PRZ001>013-AMZ710>750-011000-
600 AM AST MON APR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...PATCHES OF MOISTURE CONTINUE TO PASS THROUGH IN
THE TRADE WIND FLOW AT THE BASE OF THE HIGH PRESSURE OVER NORTHEAST
CENTRAL ATLANTIC. THIS MOISTURE WILL BRING SHOWERS AND ONE OR TWO
ISOLATED THUNDERSTORMS THIS AFTERNOON TO PARTS OF THE WEST AND
INTERIOR SECTIONS OF PUERTO RICO. SOME OF THESE SHOWERS ARE EXPECTED
TO PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO URBAN AND SMALL
STREAM FLOODING IN ISOLATED AREAS.
.DAYS TWO THROUGH SEVEN...ALTHOUGH INTERVALS OF SHOWERS AND A FEW
ISOLATED THUNDERSTORMS WILL OCCUR OVER THE AREA DURING THE NEXT FEW
DAYS...MOISTURE SIGNIFICANTLY INCREASES DURING THE MIDDLE OF THE
WEEK AND AS A RESULT INCREASES THE RISK OF LOCAL RIVERS...SMALL
STREAM AND URBAN FLOODING FROM WEDNESDAY THROUGH FRIDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY THROUGH THE END OF THE
WEEK.
VIZ001-002-AMZ710>730-011000-
600 AM AST MON APR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...ALTHOUGH INTERVALS OF SHOWERS AND A FEW
ISOLATED THUNDERSTORMS WILL OCCUR OVER THE AREA DURING THE NEXT FEW
DAYS...MOISTURE SIGNIFICANTLY INCREASES DURING THE MIDDLE OF THE
WEEK AND AS A RESULT INCREASES THE RISK OF LOCAL RIVERS...SMALL
STREAM AND URBAN FLOODING FROM WEDNESDAY THROUGH FRIDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY THROUGH THE END OF THE
WEEK.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU
FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML
Heavy Rain, North Central
- When
- April 30, 2:20 PM AST
- Where
- North Central County, Florida
- Reported by
- Emergency Manager
- Coordinates
- 18.350, -66.550
Doppler detected heavy rain over a large part of Florida municipality. Roads 642 and 140 were reported flooded, as well as sector La Vazquez and Cruce Pajonal. Flooded homes were reported at La Charca sector, Parcelas Llanes, Arroyo and La Ceiba communities.
Heavy Rain, Northwest
- When
- April 30, 2:20 PM AST to 4:20 PM AST
- Where
- Northwest County, Camuy
- Reported by
- Emergency Manager
- Coordinates
- 18.420, -66.850
A flooded road was reported at Barrio Bajura along road 485 in Camuy.
Heavy Rain, Mayaguez and Vicinity
- When
- April 30, 2:20 PM AST to 5:20 PM AST
- Where
- Mayaguez and Vicinity County, Aguada
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 18.120, -67.170
A flooded home was reported at Barrio Asomante along road 115 in Aguada.
Heavy Rain, North Central
- When
- April 30, 2:21 PM AST to 5:21 PM AST
- Where
- North Central County, Arecibo
- Reported by
- Emergency Manager
- Coordinates
- 18.420, -66.670
Highway 2 was reported flooded in front of Banco Popular in Arecibo.
Debris Flow, Mayaguez and Vicinity
- When
- April 30, 2:55 PM AST
- Where
- Mayaguez and Vicinity forecast zone
- Reported by
- Emergency Manager
A landslide was reported at Barrio Mamey along road 4417 in Aguada.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Texas, April 30, 2007$100,000 · 50 kt wind · 2 events
- Tornado and Hail in Texas, April 30, 2007$80,000 · EF0 · 6 events
- Tornado and Hail in Texas, April 30, 2007$52,000 · EF0 · 8 events
- Flash Flooding and Hail in Texas, April 30, 20072 in hail · 15 events
- Hail in Minnesota, April 30, 20070.88 in hail · 11 events
- Hail and Lightning Strike in Wisconsin, April 30, 2007$8,000 · 0.88 in hail · 9 events
- Hail and Damaging Wind in Oklahoma, April 30, 20071 in hail · 5 events
- Flash Flooding and Damaging Wind in Texas, April 30, 2007$10,000 · 55 kt wind · 4 events
- Hail in Indiana, April 30, 20070.88 in hail · 3 events
- Tornado and Damaging Wind in Texas, April 30, 2007EF0 · 2 events
- Hail in Wisconsin, April 30, 20070.88 in hail · 2 events
- Hail in Wyoming, April 30, 20070.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30666, 30670, 30671, 30661, 30662.